MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X9X27, 5 DG; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE BUL LOR 9X9X27, 5 DG; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Model Number 187827409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was inserting a 9x50mm screw and the screwdriver tip broke inside the screw, the screw was removed successfully.Surgeon was inserting 9x27mm cage and the cage cracked, cage removed successfully.Surgeon was trying to adjust an 8x50mm screw and the driver tip broke.Procedure was successfully completed with 30-minute surgical delay, patient outcome are unknown.Concomitant device reported: exp ti poly screw 8mmx50mm (part# 179712850, lot# unknown , quantity 1) exp ti poly screw 9mmx50mm (part# 179712950, lot# unknown , quantity 1) this complaint involves four (4) devices.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot number & expire date.H3, h4, h6: a review of the device history record has been requested.H11/d4: lot number provided for reporting.G1.Manufacturing site name.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted: flow: damage.Visual inspection: the device was found to be broken horizontally into two pieces.The complaint is confirmed.One of the two broken pieces also found to be broken and the broken fragment was not returned.Conclusion: a definitive root cause for the concorde cage fracturing cannot be positively determined.However, it should be noted that polymer/carbon-fiber cages are designed to support physiologic loads.Higher than anticipated torque levels when applied to insertion tools, can cause splitting or fracture of cages.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: the dhr of product code 187827409, lot 262409, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on november 29, 2019.Qty.(b)(4).The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.There are no concomitant devices associated with this device.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is may 15, 2020.H6: corrected patient code device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE BUL LOR 9X9X27, 5 DG
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10092590
Report Number1526439-2020-01085
Device Sequence Number3406382
Product Code MAX
UDI-Device Identifier10705034140063
UDI-Public(01)10705034140063
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151773
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number187827409
Device Catalogue Number187827409
Device Lot Number262409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer05/28/2020
06/01/2020
07/16/2020
07/21/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date06/12/2020
06/16/2020
07/17/2020
07/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCORDE BUL LOR 9X9X27, 5 DG; EXP TI POLY SCREW 8MMX50MM; EXP TI POLY SCREW 9MMX50MM; SCREW REMOVER, BROKEN; T20 SCREWDRIVER SHAFT; XPDM QUICK-CON SI POLY SCWDRVR
Patient Age64 YR